Alert archive / Mississippi / Wind Advisories in 2013
Wind Advisory 7, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Mar 10, 2013, 4:33 AM CDT for 9 counties in Mississippi; Ashley County, Chicot County, Arkansas; East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana. It took effect at Mar 10, 2013, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2013, 4:33 AM CDT (09:33 UTC)
- In effect from
- Mar 10, 2013, 10:00 AM CDT
- Expired
- Mar 10, 2013, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 133 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
673 WWUS74 KJAN 100933 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 433 AM CDT SUN MAR 10 2013 ...GUSTY SOUTHERLY WINDS POSSIBLE TODAY IN THE DELTA... ARZ074-075-LAZ007>009-MSZ018-019-025>027-034-035-040-041-101745- /O.NEW.KJAN.WI.Y.0007.130310T1500Z-130310T2100Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-ISSAQUENA- SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA... RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...GREENVILLE...BELZONI...ISOLA...MAYERSVILLE... ROLLING FORK...ANGUILLA 433 AM CDT SUN MAR 10 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. * TIMING: 10AM TO 4PM * WINDS: SOUTHERLY WINDS WILL BE SUSTAINED AROUND 25 MPH WITH GUSTS TO AROUND 35 TO 40 MPH POSSIBLE ESPECIALLY THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS WILL BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED FOR HIGH PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADS. LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
763 WWUS74 KJAN 101500 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CDT SUN MAR 10 2013 ARZ074-075-LAZ007>009-MSZ018-019-025>027-034-035-040-041-102100- /O.CON.KJAN.WI.Y.0007.000000T0000Z-130310T2100Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-ISSAQUENA- SHARKEY- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA... RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...GREENVILLE...BELZONI...ISOLA...MAYERSVILLE... ROLLING FORK...ANGUILLA 1000 AM CDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * TIMING: NOW UNTIL 4 PM TODAY. * WINDS: SOUTHERLY WINDS WILL BE SUSTAINED AROUND 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH POSSIBLE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS...SUCH AS TRASH CANS...WILL BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED FOR HIGH PROFILE VEHICLES. LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 19
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 10, 4:20 AM CDT, 13 minutes earlier.
Area forecast discussion, Mar 10, 4:20 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
420 AM CDT SUN MAR 10 2013
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...QUIET WEATHER THIS
MORNING BUT CHANGES ARE ON THE HORIZON AS OUR NEXT STORM SYSTEM
DEVELOPS ACROSS THE SOUTHERN PLAINS. CONDITIONS ARE MUCH WARMER THIS
MORNING THAN PREVIOUS MORNINGS THANKS TO INCREASED MOISTURE AND WARM
ADVECTION ACROSS THE AREA. ELEVATED SOUTHERLY WINDS ALONG WITH
STATUS BLANKETING THE AREA HAVE KEPT TEMPERATURES FROM DROPPING TOO
MUCH...WITH READINGS RUNNING ABOUT 7-13 DEGREES WARMER THAN 24 HOURS
AGO. AREA RADARS ARE ONCE AGAIN NOTING SOME WARM ADVECTION SHOWERS
MOVING FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA. AREA EVENING
RAOBS INDICATE A PRETTY SUBSTANTIAL DRY LAYER IN THE LOWER PARTS OF
THE ATMOSPHERE SO SOME OF THIS ACTIVITY ONCE AGAIN MAY NOT BE
REACHING THE GROUND. HOWEVER...IT IS POSSIBLE FOR SOME LOCATIONS TO
SEE A SPRINKLE OR LIGHT RAIN THROUGH THE PRE-DAWN HOURS. THE REGION
REMAINS ON THE WESTERN PERIPHERY OF A SFC HIGH SPRAWLED ACROSS THE
EASTERN SEABOARD. THIS ALLOWED FOR SOUTHERLY WINDS SATURDAY TO
INCREASE TEMPERATURES AND MOISTURE ACROSS THE AREA. THIS WILL AGAIN
BE THE CASE TODAY AS STRONG SOUTHERLY WINDS WILL CONTINUE TO FEED IN
MOISTURE ACROSS THE AREA. 00Z KJAN SOUNDING SHOWS A PW VALUE AROUND
0.65 INCHES AND MODEL GUIDANCE INDICATES THAT BY THIS AFTERNOON AND
EVENING WE SHOULD SEE AROUND 1.3-1.5 INCH PW VALUES ACROSS THE AREA.
DESPITE THE INCREASED MOISTURE LEADING TO CLOUDY
SKIES...TEMPERATURES SHOULD ONCE AGAIN REACH INTO THE MID TO UPPER
70S TODAY AHEAD OF AN APPROACHING COLD FRONT.
THE PRESSURE GRADIENT WILL REMAIN TIGHTENED BETWEEN THE SFC HIGH
OVER THE ATLANTIC COAST AND THE DEVELOPING LOW PRESSURE SYSTEM
ACROSS THE SOUTHERN PLAINS. THIS WILL LEAD TO STRONG SOUTHERLY WINDS
AS MENTIONED. THESE WINDS MAY BRIEFLY TOUCH WIND ADVISORY
CRITERIA IN THE NW DELTA REGION. WHILE SOME GUIDANCE SHOWS WINDS
FALLING JUST SHORT...MODEL SOUNDING WIND PROFILES SHOW THE POTENTIAL
FOR CRITERIA TO BE MET...AT LEAST FOR A SHORT TIME WINDOW. AS BETTER
MIXING SHOULD OCCUR...WIND PROFILES SHOW 34KTS(40MPH) NOT TOO FAR
OFF OF THE SURFACE THAT WE COULD SEE THE POTENTIAL FOR THESE GUSTS
AT LEAST THROUGH THE EARLY AFTERNOON. WILL GO AHEAD AND HOIST A WIND
ADVISORY FOR AN AREA OF THE DELTA BUT LIKELY RUN IT THROUGH MID
AFTERNOON. WINDS OVERNIGHT HAVE REMAINED GUSTY AT GLH AND GWO WITH
GUSTS UP TO 22MPH. AS BETTER MIXING OCCURS IT SHOULD BE FEASIBLE
THAT SOME OF THESE LOCATIONS IN THE DELTA COULD SEE HIGHER SUSTAINED
AND HIGHER GUSTS. AS THE SFC LOW TRACKS TO THE NORTH AND EAST TOWARD
THE GREAT LAKES AND THE ATLANTIC SFC HIGH CONTINUES TO SHIFT
EAST...THE PRESSURE GRADIENT SHOULD LESSEN ITS GRIP AND WINDS
OUTSIDE OF STORMS/CONVECTION SHOULD DIMINISH.
AS FOR STORMS TODAY...MODELS REMAIN CONSISTENT IN BRINGING THE MAIN
SFC LOW AND CLOSED MID LEVEL LOW TOWARD THE GREAT LAKES. THIS WILL
BRING A COLD FRONT INTO AND THROUGH THE REGION THROUGH MONDAY. GIVEN
THE MOISTURE PRESENT ACROSS THE AREA...SHOWERS AND ISOLATED
THUNDERSTORMS WILL BE POSSIBLE WITH THIS FRONTAL PASSAGE. MODEL
SOUNDINGS INDICATE THAT THE REGION WILL REMAIN CAPPED THROUGH THE
MORNING INTO THE EARLY AFTERNOON BEFORE IT SLOWLY ERODES GIVEN
INCREASED FORCING FROM THE INCOMING FRONT. MODELS CONTINUE TO
INDICATE BETTER INSTABILITY AT LEAST OVER A PORTION OF THE REGION.
MUCAPE VALUES AROUND 800-1000J/KG ARE PRESENT VIA THE GFS AND NOT
TOO MUCH LOWER ON THE NAM GENERALLY IN THE SW. WHILE LAPSE RATES
REMAIN POOR DUE TO WARMER MID LEVEL TEMPERATURES...THERE REMAINS
PLENTY OF SHEAR IN THE ATMOSPHERE WITH 50KTS AT 0-6KM. WITH THIS IN
MIND...WILL KEEP STRONG TO POSSIBLE SEVERE WORDING IN THE HWO AND
GRAPHICS. HELICITY VALUES ARE DECENT WITH 0-1KM VALUES AROUND 270
M2/S2 AND 0-3KM VALUES EXCEEDING 315 M2/S2. THIS...ALONG WITH AMPLE
SHEAR...MAY BE ENOUGH TO GENERATE A TORNADO BUT THE MAIN RISK WILL
STILL BE WIND GUSTS UP TO 60MPH THIS AFTERNOON INTO THE EARLY
EVENING. THE BEST LOCATION FOR THIS IS IN THE SOUTHWESTERN SECTIONS
OF MY CWA. LOCAL AND NATIONAL HI-RES WRF GUIDANCE ALSO DEPICTS
BETTER CONVECTION MOVING ACROSS THE REGION THAN IT DID IN LAST
NIGHTS RUN.
IN ADDITION TO THE POTENTIAL FOR STORMS...STORM TOTAL RAINFALL
AROUND 1.5-2 INCHES COULD BE SEEN AREAWIDE. THE GFS IS THE MOST
BULLISH WITH RAINFALL AMOUNTS THROUGH 12Z TUESDAY...SHOWING SOME
LOCATIONS NORTH OF THE HIGHWAY 82 CORRIDOR GETTING 2.5-2.7 INCHES OF
RAIN. THE NAM IS THE LEAST AGGRESSIVE WITH RAINFALL AMOUNTS AROUND
1.3-1.5 INCHES AT BEST. IT IS POSSIBLE SOME OF THIS RAINFALL COULD
FALL IN A SHORT PERIOD OF TIME CAUSING LOCALIZED FLOODING ISSUES BUT
WIDESPREAD FLOODING IS NOT EXPECTED.
BY EARLY MONDAY...THE LINE OF STORMS WILL BE MOVING THROUGH THE
EASTERN PORTIONS OF THE REGION WITH THE UPPER TROUGH ENTERING THE
DELTA. CONDITIONS WILL GRADUALLY CLEAR ON MONDAY AS THE UPPER TROUGH
MOVES THROUGH THE REGION AND HIGH PRESSURE MOVES IN AT THE SURFACE.
TEMPERATURES TONIGHT WILL HAVE A BIG GRADIENT ACROSS THE CWA WITH
LOWER 40S EXPECTED IN THE DELTA AFTER FROPA TO THE UPPER 50S IN THE
PINE BELT AHEAD OF THE COLD FRONT. HIGHS MONDAY WILL BE COOLER THAN
WE HAVE BEEN SEEING WITH TEMPERATURES EXPECTED TO BE IN THE LOWER
50S NORTHWEST TO LOWER 60S SOUTHEAST. LOWS MONDAY NIGHT WILL BE IN
THE LOWER TO MID 30S. /28/
.LONG TERM...TUESDAY THROUGH SUNDAY...THE PATTERN OF A LARGE
AMPLITUDE RIDGE OVER THE WESTERN CONUS AND A TROUGH OVER THE EASTERN
CONUS WILL BE IN PLACE COME TUESDAY MORNING. THIS PATTERN WILL ONLY
SHIFT A LITTLE EAST AND SLOWLY FLATTEN THROUGH THE END OF THE WEEK.
WL MAINTAIN NORTHWEST FLOW ALOFT THROUGH THE LONG TERM PERIOD. THIS
WILL BRING US A FEW SUBTLE DISTURBANCES THROUGH THE WEEK BUT ONLY A
FEW HIGH THIN CLOUDS ARE EXPECTED AS MOST OF THE LONG TERM STILL
LOOKS DRY. THE AXIS OF A SURFACE RIDGE FROM THE NORTHERN PLAINS TO
THE GULF COAST WILL BE WEST OF OUR CWA TUESDAY AND SHIFT SLOWLY EAST
BECOMING CENTERED OVER OUR CWA BY THURSDAY MORNING. INSTEAD OF
SHIFTING EAST OF OUR CWA...MODELS NOW SHOW THE SURFACE RIDGE AXIS
BECOMING EAST-WEST ORIENTED ALONG THE GULF COAST STATES BY FRIDAY
MORNING. THIS WILL MAINTAIN A DRY AIRMASS OVER OUR CWA THROUGH
THURSDAY WITH A SLOWER INCREASE OF RETURN MOISTURE GOING INTO THE
WEEKEND. PWS WILL REMAIN A HALF AN INCH OR LESS WITH SURFACE
DEWPOINTS IN THE 30S THROUGH THURSDAY. WARMER THAN NORMAL
TEMPERATURES AND THE START OF RETURN MOISTURE ARE EXPECTED FRIDAY.
THE GFS HAS COME INTO AGREEMENT WITH THE ECMWF CONCERNING THE
STRENGTH AND POSITION OF A NORTHERN STREAM SHORTWAVE OVER THE
NORTHEAST CONUS FRIDAY AND KEEPS THE ASSOCIATED COLD FRONT WELL
NORTH OF OUR CWA THROUGH SATURDAY. WARMER THAN NORMAL TEMPERATURES
AND DRY WEATHER WILL CONTINUE SATURDAY. THE GFS AND ECMWF BOTH AGREE
ANOTHER NORTHERN STREAM SHORTWAVE WILL HELP DEVELOP A SURFACE A WAVE
ALONG THE NEARLY STATIONARY COLD FRONT SATURDAY NIGHT. AS THIS
SURFACE LOW SHIFTS EAST ACROSS THE TENNESSEE VALLEY SUNDAY MORNING
AND TO THE EASTERN SEABOARD BY SUNDAY EVENING...THE TRAILING COLD
FRONT WILL DROP INTO OUR CWA SUNDAY. THIS LOOKS TO BRING US OUR NEXT
BEST CHANCE FOR RAIN. /22/
&&
.AVIATION...MVFR CATEGORIES BEING SEEN THIS MORNING GIVEN INCREASED
MOISTURE HAS LEAD TO STRATUS ACROSS A GOOD PORTION OF THE AREA.
SOUTHERLY WINDS HAVE REMAINED ELEVATED OVERNIGHT NIGHT...PRECLUDING
FOG DEVELOPMENT. LOW CLOUDS WILL MIX OUT WITH DAYTIME HEATING THIS
MORNING BUT CONTINUE TO SEE BKN-OVC SKIES. EXPECT BROKEN
STRATOCUMULUS DECKS TO RISE INTO THE 3000-4000 FT RANGE THIS
AFTERNOON. A SLOW-MOVING BAND OF SHOWERS AND ISOLATED THUNDERSTORMS
ASSOCIATED WITH A COLD FRONT WILL FIRST IMPACT GLH/GWO LATE THIS
AFTERNOON AND MOVE ACROSS THE ENTIRE AREA TONIGHT. IT WILL BE SLOW
TO EXIT THE EAST AND STILL AFFECTING KGTR-KMEI-KHBG THROUGH 18Z
MONDAY. THERE WILL BE A FEW HOURS OF IFR CONDITIONS WITH +TSRA AND
LOWER CIGS/VSBYS...BUT EXPECT QUICK IMPROVEMENT MONDAY MORNING AS
MUCH DRIER AIR MOVES IN FROM THE WEST. /28/EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 77 49 57 34 / 54 95 51 3
MERIDIAN 78 55 61 34 / 22 87 81 7
VICKSBURG 75 46 55 35 / 80 88 36 2
HATTIESBURG 77 60 63 36 / 27 87 82 5
NATCHEZ 74 45 55 35 / 79 89 37 2
GREENVILLE 70 45 53 34 / 85 76 31 1
GREENWOOD 75 45 53 33 / 82 95 44 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON
FOR MSZ018-019-025>027-034-035-040-041.
LA...WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON
FOR LAZ007>009.
AR...WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON
FOR ARZ074-075.
&&
28/22/28Hazardous weather outlook, Mar 9, 2:51 PM CST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 251 PM CST SAT MAR 9 2013 LAZ007>009-015-016-023>026-MSZ047-053-054-059>062-102100- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-COPIAH- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 251 PM CST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN LOUISIANA AND PORTIONS OF SOUTHWESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY STRONG TO LOCALLY SEVERE STORMS ARE POSSIBLE STARTING FROM MID TO LATE SUNDAY AFTERNOON AS A COLD FRONT PUSHES INTO REGION. THE ATMOSPHERE WILL BE HIGHLY SHEARED BUT INSTABILITY WILL BE SOMEWHAT LOW WHICH WILL LIMIT POTENTIAL FOR WIDESPREAD SEVERE WEATHER. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS UP TO 60 MPH ALTHOUGH A TORNADO CANNOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL IS EXPECTED FROM THUNDERSTORM ACTIVITY AS THIS FRONT SLOWLY PUSHES THROUGH THE AREA STARTING SUNDAY AFTERNOON. RAINFALL RATES MAY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN AREAS SUSCEPTIBLE TO HIGH WATER...BUT WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED. SMALL CREEKS...STREAMS AND LOW LYING AREAS MAY EXPERIENCE SOME RISE IN WATER LEVELS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE MAIN RISK FOR POTENT STORMS WITH THE FRONTAL PASSAGE LATE SUNDAY WILL BE OVER BY LATE EVENING. AS THE FRONT SLOWLY CLEARS TO THE EAST EXPECT RAIN TO DWINDLE OFF OVERNIGHT WITH STORM TOTAL RAINFALL AMOUNTS RANGING FROM 1 TO 2 INCHES. ISOLATED TOTALS UP TO 3 INCHES ARE NOT OUT OF THE QUESTION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TOMORROW AFTERNOON AND EVENING. ARZ074-075-MSZ018-019-025>028-034>037-040>044-048>050-055>057- 063>066-072>074-102100- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-LEAKE-HINDS-RANKIN-SCOTT-SIMPSON-SMITH-JASPER- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 251 PM CST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY STRONG STORMS ARE POSSIBLE AS A POTENT COLD FRONT SWINGS INTO THE REGION LATE SUNDAY. ALTHOUGH HIGH LEVELS OF WIND SHEAR ARE ANTICIPATED THE LEVELS OF INSTABILITY SHOULD REMAIN LOW ENOUGH TO KEEP THE RISK OF SEVERE WEATHER RATHER MINIMAL. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF WIND GUSTS TO 45 OR 50 MPH. STORMS WILL BEGIN BY AFTERNOON OVER SOUTHEASTERN ARKANSAS BUT MAY HOLD OFF UNTIL WELL INTO THE EVENING FOR PORTIONS OF SOUTHEASTERN MISSISSIPPI. IN ADDITION...LOCALLY HEAVY RAINFALL IS EXPECTED FROM THUNDERSTORM ACTIVITY AS THIS FRONT SLOWLY PUSHES THROUGH THE AREA STARTING SUNDAY AFTERNOON. RAINFALL RATES MAY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN AREAS SUSCEPTIBLE TO HIGH WATER...BUT WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED. SMALL CREEKS...STREAMS AND LOW LYING AREAS MAY EXPERIENCE SOME RISE IN WATER LEVELS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE MAIN RISK FOR STRONG STORMS WITH THE FRONTAL PASSAGE LATE SUNDAY WILL BE OVER BY LATE EVENING IN PORTIONS OF THE ARKLAMISS DELTA AS THE FRONT SLOWLY CLEARS TO THE EAST. HOWEVER...THE BULK OF RAIN AND STORMS ACROSS CENTRAL AND SOUTHEASTERN MISSISSIPPI MAY NOT BE ENDING UNTIL THE EARLY MORNING HOURS. BY THE TIME ALL RAIN EXITS MONDAY MORNING STORM TOTAL RAINFALL AMOUNTS SHOULD RANGE FROM 1 TO 2 INCHES...ALTHOUGH ISOLATED TOTALS UP TO 3 INCHES ARE NOT OUT OF THE QUESTION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT FRIDAY. MSZ029>033-038-039-045-046-051-052-058-102100- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA- KEMPER-NEWTON-LAUDERDALE-CLARKE- 251 PM CST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY LOCALLY HEAVY RAINFALL IS POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY MORNING AS A COLD FRONT SLOWLY PUSHES THROUGH THE REGION. RAINFALL RATES MAY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN AREAS SUSCEPTIBLE TO HIGH WATER...ALTHOUGH WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT SOME RISE IN WATER LEVELS. STORM TOTAL RAIN AMOUNTS RANGING FROM 1 TO 2 INCHES CAN BE ANTICIPATED WITH ISOLATED TOTALS UP TO 3 INCHES NOT OUT OF THE QUESTION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 3:02 PM CDT | Special Weather Statement | JAN | Warren | 28 min |
Nearby
Wind Advisories in Mississippi, 2013Wind Advisories in Louisiana, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.